Format

Send to

Choose Destination
  • Showing results for photo developer tattoo. Your search for Photo developer tatto retrieved no results.
J Cutan Med Surg. 2015 Jan-Feb;19(1):73-6. doi: 10.2310/7750.2014.13182. Epub 2015 Jan 1.

Photo developer allergic contact dermatitis in a photographer following paraphenylenediamine sensitization from a temporary henna tattoo.

Author information

1
Division of Dermatology, University of Toronto, Toronto, ONDivision of Dermatology, University of Ottawa, Ottawa, ON tiffany.chen@medportal.ca.
2
Division of Dermatology, University of Toronto, Toronto, ONDivision of Dermatology, University of Ottawa, Ottawa, ON.

Abstract

BACKGROUND:

Paraphenylenediamine (PPD) is a coloring agent and potent sensitizer commonly added to henna tattoos to darken tattoo color. Photographic developers contain compounds that cross-react with PPD. Allergic contact dermatitis (ACD) from photo developers has been documented in the literature.

OBJECTIVE:

We describe the rare case of a photographer who presented with a 4-year history of recurrent ACD following exposure to photochemicals. History taking revealed that 10 years before presentation, he had received a temporary henna tattoo.

METHODS:

The patient was patch-tested with 4-methylaminophenol sulfate (Metol), the North American Contact Dermatitis Group (NACDG) series, and select other allergens.

RESULTS:

Patch testing results revealed strong positive reactions to 4-methylaminophenol sulfate and PPD.

CONCLUSION:

This is the first report to our knowledge of ACD from a photo developer occurring as a consequence of previous sensitization to PPD from a temporary henna tattoo. Due to the potential for long-term sequelae, an awareness of the risks associated with henna tattoos is warranted.

PMID:
25775668
DOI:
10.2310/7750.2014.13182
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center